Alert archive / Georgia / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 191, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 18, 2019, 5:15 PM EDT for 6 counties in Georgia. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 18, 2019, 5:15 PM EDT (21:15 UTC)
- Expired
- Jul 18, 2019, 6:00 PM EDT
- In force
- 45 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Calhoun County, GA, Clay County, GA, Dougherty County, GA, Lee County, GA, Randolph County, GA, Terrell County, GA
The radar
The Ft Rucker radar (KEOX), 91 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.3 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 801 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1024 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 3:14 PM EDT, 2 hours 1 minute earlier.
Area forecast discussion, Jul 18, 3:14 PM EDT, 2 hours 1 minute before
Area Forecast Discussion National Weather Service Tallahassee FL 314 PM EDT Thu Jul 18 2019 .NEAR TERM [Through Tonight]... A combination of mid-level shortwave energy and lee effects has resulted in a surface trough down the Eastern Seaboard through the Tri-State region. This trough and the Big Bend seabreeze have forced convection across the eastern 2/3 of the region, and isolated storms elsewhere. While there are likely to be strong storms with gusty sub- severe level winds, the severe threat will remain isolated. Convection should come to an end region-wide between 00-03z. .SHORT TERM [Friday Through Saturday Night]... Despite the presence of a ridge aloft, moisture is expected to advect into our area thanks to an upper shortwave to the northwest. Convection will initiate offshore and in our northern counties early in the day, with max PoP 50-70% increasing south to north in the afternoon. Saturday storms will also initiate offshore, but progress inland and to the west into the afternoon with max PoP 50-60%. PW values will be above 2 inches both days, so locally heavy rainfall during thunderstorms is possible. .LONG TERM [Sunday Through Thursday]... Going into Sunday, ridging will build slightly from the east, introducing some drier air into the region. Highest rain chances on Sunday will be 50-60% and focused to the west. An amplifying upper trough will bring a front in from the northwest and stall to our east. PoPs will be elevated from Monday through the rest of the period as a result, with highest rain chances (50-70%) on Tuesday. The persistent showers and thunderstorms with PW > 2 inches may raise flooding concerns. Shear and instability values are also worth watching as this system draws closer. && .AVIATION... [Through 18Z Friday] VFR conditions will prevail outside of thunderstorms through the TAF period. The thunderstorm probability will be greatest at TLH and VLD, but still possible at ABY and DHN. && .MARINE... West winds of 5 to 10 knots will prevail with seas 1 foot. Chance of showers and thunderstorms expected each day. Winds and seas expected to increase late Monday with the approach of a front. && .FIRE WEATHER... Red flag conditions are not expected for the next several days with relative humidity values remaining above critical levels. && .HYDROLOGY... Scattered showers and thunderstorms may cause localized flooding through the weekend. With a front expected to stall in the region next week, persistent storms with high rain rates could cause isolated flash flooding, but river flooding is not expected at this time. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 73 93 73 92 73 / 10 50 20 50 20 Panama City 79 89 76 88 77 / 0 40 30 50 20 Dothan 74 91 73 91 73 / 10 70 20 60 20 Albany 75 92 74 93 75 / 10 60 30 50 20 Valdosta 73 93 72 93 73 / 10 50 20 50 20 Cross City 75 90 74 92 75 / 30 40 20 30 10 Apalachicola 78 89 76 88 76 / 10 30 20 50 10 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Harrigan SHORT TERM...Skeen LONG TERM...Skeen AVIATION...Harrigan MARINE...Skeen FIRE WEATHER...DVD HYDROLOGY...Skeen
In the hours before
Special weather statement, Jul 18, 3:58 PM EDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
358 PM EDT Thu Jul 18 2019
GAZ127-129-145-146-182045-
Tift GA-Worth GA-Colquitt GA-Mitchell GA-
358 PM EDT Thu Jul 18 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MITCHELL...NORTHERN
COLQUITT...SOUTHWESTERN TIFT AND SOUTHERN WORTH COUNTIES UNTIL 445 PM
EDT...
At 358 PM EDT, Doppler radar was tracking a strong thunderstorm near
Doerun, or 9 miles northwest of Moultrie, moving west at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Moultrie, Omega, Norman Park, Doerun, Riverside, Schley, Funston,
Sale City, Bridgeboro, Minton, Scooterville, Anderson City, South
Moultrie, Lester, Sigsbee, Pritchetts, Poplar Arbor Church, Pineboro,
Livingston and Ticknor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3136 8355 3111 8366 3121 8411 3144 8404
3144 8401
TIME...MOT...LOC 1958Z 101DEG 12KT 3129 8385
15-HARRIGANSpecial weather statement, Jul 18, 4:41 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
441 PM EDT Thu Jul 18 2019
GAZ122-124-182115-
Randolph GA-Terrell GA-
441 PM EDT Thu Jul 18 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN RANDOLPH AND TERRELL
COUNTIES UNTIL 515 PM EDT...
At 440 PM EDT, Doppler radar was tracking a strong thunderstorm near
Shellman, or 9 miles west of Dawson, moving southwest at 15 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Dawson, Shellman, Bronwood, Parrott, Pachitla, Carnegie, Herod,
Yeomans, Clarks Mill, Dawson Municipal A/P, Graves, Fountain Bridge,
Goffs Mill, Shivers Mill, Aycock Mill, Oakville, Chambliss, Martins
Crossroads, Brooksville and Doverel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3187 8434 3162 8447 3162 8456 3163 8456
3162 8458 3164 8458 3162 8459 3164 8460
3163 8462 3164 8465 3162 8466 3162 8485
3193 8468 3192 8465 3192 8445 3196 8444
TIME...MOT...LOC 2040Z 030DEG 11KT 3181 8460
42-DVDSpecial weather statement, Jul 18, 4:59 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
359 PM CDT Thu Jul 18 2019
ALZ068-FLZ007-009-182130-
Geneva AL-Holmes FL-North Walton FL-
359 PM CDT Thu Jul 18 2019
...SIGNIFICANT WEATHER ADVISORY FOR GENEVA...NORTH CENTRAL WALTON AND
NORTHWESTERN HOLMES COUNTIES UNTIL 430 PM CDT...
At 359 PM CDT, Doppler radar was tracking a strong thunderstorm near
Samson, or 12 miles northeast of Florala. This storm was nearly
stationary.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Geneva, Bonifay, Hartford, Slocomb, Samson, Esto, Coffee Springs,
Noma, Black, Kellys Crossroads, Cerrogordo, Gritney, Logan Field
Municipal A/P, Glendale, Izagora, New Hope, Caney Creek, Miller
Crossroads, Earlytown and Spears.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3100 8619 3117 8619 3119 8613 3118 8612
3119 8611 3120 8557 3079 8567 3087 8627
3099 8627
TIME...MOT...LOC 2059Z 337DEG 3KT 3111 8616
42-DVDSpecial weather statement, Jul 18, 5:05 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
405 PM CDT Thu Jul 18 2019
ALZ065-066-182130-
Dale AL-Coffee AL-
405 PM CDT Thu Jul 18 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DALE AND
SOUTHEASTERN COFFEE COUNTIES UNTIL 430 PM CDT...
At 405 PM CDT, Doppler radar was tracking a strong thunderstorm over
Enterprise, moving east at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Daleville, Enterprise, Fort Rucker, Ozark, Level Plains, Newton, New
Brockton, Clayhatchee, Hunt Field, Waterford, Hooper Stage Field,
Knox Field, Lucile, Gerald, Central City, Cairns Aaf, Camp Alaflo
Bsa, Enterprise Municipal A/P, Dean Church Road and Lowe Army
Heliport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3146 8586 3142 8559 3127 8562 3127 8566
3125 8567 3123 8569 3121 8569 3119 8572
3119 8596
TIME...MOT...LOC 2105Z 290DEG 9KT 3129 8582
42-DVDSpecial weather statement, Jul 18, 5:12 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
512 PM EDT Thu Jul 18 2019
GAZ122>126-182200-
Randolph GA-Dougherty GA-Lee GA-Terrell GA-Calhoun GA-
512 PM EDT Thu Jul 18 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DOUGHERTY...
RANDOLPH...WESTERN LEE...CALHOUN AND TERRELL COUNTIES IN SOUTHWESTERN
GEORGIA UNTIL 600 PM EDT...
At 512 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Cuthbert to near Smithville. Movement was
south at 15 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Morgan, Dawson, Leesburg, Cuthbert, Albany, Edison, Shellman,
Smithville, Sasser, Bronwood, Parrott, Forrester, Parksville, Lockett
Crossing, Carnegie, Palmyra, Randolph Co A/p, Clarks Mill, Dawson
Municipal A/P and Aycock Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3191 8424 3158 8411 3147 8481 3150 8480
3149 8481 3149 8482 3153 8481 3155 8482
3156 8480 3157 8482 3159 8482 3159 8483
3162 8482 3162 8485 3186 8483 3190 8437
3187 8434 3190 8434
TIME...MOT...LOC 2112Z 353DEG 11KT 3176 8474 3184 8432
42-DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 4:59 PM EDT | Special Weather Statement | TAE | Holmes | 31 min |
| Jul 18, 3:58 PM EDT | Special Weather Statement | TAE | Colquitt | 47 min |
| Jul 18, 4:41 PM EDT | Special Weather Statement | TAE | Randolph, Terrell | 34 min |
| Jul 18, 5:12 PM EDT | Special Weather Statement | TAE | Calhoun, Randolph, Terrell | 48 min |
| Jul 18, 5:45 PM EDT | Severe Thunderstorm Warning | TAE | Dougherty, Lee, Terrell, Worth | 45 min |
| Jul 18, 6:06 PM EDT | Areal Flood Advisory | TAE | Dougherty, Lee, Terrell | 114 min |
| Jul 18, 6:53 PM EDT | Special Weather Statement | TAE | Early | 37 min |
| Jul 18, 7:24 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Clay, Early, Randolph | 26 min |
| Jul 18, 5:05 PM EDT | Special Weather Statement | TAE | Dale | 25 min |
| Jul 18, 5:28 PM EDT | Special Weather Statement | TAE | Dale | 32 min |
| Jul 18, 5:49 PM EDT | Special Weather Statement | TAE | Dale | 41 min |
| Jul 18, 5:59 PM EDT | Severe Thunderstorm Warning | TAE | Dale, Geneva, Henry, Houston | 46 min |
| Jul 18, 6:26 PM EDT | Severe Thunderstorm Warning | TAE | Henry, Houston | 49 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.